Alert archive / New Mexico / Flash Flood Warnings in 2015
Flash Flood Warning 28, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 26, 2015, 5:44 PM MDT for Grant County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2015, 5:44 PM MDT (23:44 UTC)
- Expired
- Jul 26, 2015, 8:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 181 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 602 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
385
WGUS54 KEPZ 262344
FFWEPZ
NMC017-270245-
/O.NEW.KEPZ.FF.W.0028.150726T2344Z-150727T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
544 PM MDT SUN JUL 26 2015
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL GRANT COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 845 PM MDT
* AT 543 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. BETWEEN TWO AND THREE INCHES OF
RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAKE ROBERTS...
PINOS ALTOS...
MCMILLAN CAMPGROUND...
SAPILLO CAMPGROUND...
CHERRY CREEK CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3286 10804 3286 10825 3305 10826 3305 10819
3301 10808
$$1 follow-up statement
067
WGUS74 KEPZ 270129
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
729 PM MDT SUN JUL 26 2015
NMC017-270138-
/O.CAN.KEPZ.FF.W.0028.000000T0000Z-150727T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
729 PM MDT SUN JUL 26 2015
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL GRANT COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT.
LAT...LON 3286 10804 3286 10825 3305 10826 3305 10819
3301 10808
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:33 PM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 26, 2:33 PM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 233 PM MDT SUN JUL 26 2015 .SYNOPSIS... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH WEDNESDAY. STORMS WILL BE MORE FREQUENT OVER THE MOUNTAINS. PERIODS OF MODERATE TO HEAVY RAINFALL WITH LOCALIZED FLOODING WILL BE POSSIBLE NEAR STORMS. DRIER AIR WILL MOVE INTO THE REGION AND REDUCE CHANCES FOR THUNDERSTORMS TO MAINLY ISOLATED COVERAGE IN THE MOUNTAINS ON THURSDAY THROUGH SATURDAY. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL AND VERY WARM THROUGH NEXT WEEKEND. && .DISCUSSION... ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER THE HIGHER MOUNTAINS THIS AFTERNOON WHILE THE LOWLANDS HAVE BEEN QUIET SO FAR. THUNDERSTORM ACTIVITY SHOULD REMAIN MORE ISOLATED IN COVERAGE THIS AFTERNOON AND EVENING WITH DEEPER MOISTURE PUSHED FURTHER TO THE WEST. HOWEVER ANY STORMS THAT OCCUR WILL BE CAPABLE PRODUCING PERIODS OF MODERATE TO HEAVY RAINFALL IN A SHORT PERIOD OF TIME. LOCALIZED FLOODING OF DRAINAGES...ARROYOS AND LOW WATER CROSSINGS IS POSSIBLE NEAR STORMS. THE PATTERN WILL REMAIN FAIRLY SIMILAR OVER THE AREA THE NEXT COUPLE OF DAYS AS A DIFFUSE PLUME OF MOISTURE FLOWS INTO THE AREA FROM SOUTH AT THE 700-600 MB LEVEL...UNDER A PERSISTENT AREA OF HIGH PRESSURE ALOFT. PRECIPITABLE WATER VALUES REMAIN ABOVE NORMAL BUT ONLY A LITTLE. THESE FEATURES WILL CONTINUE A FAIRLY NORMAL PATTERN OF SUMMERTIME ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE AREA THROUGH WEDNESDAY. RAIN AMOUNTS WILL BE SPOTTY OVERALL WITH HIGHER AMOUNTS EXPECTED IN THE MOUNTAINS. TEMPERATURES WILL RANGE FROM NEAR TO A FEW DEGREES ABOVE NORMAL WITH PORTIONS OF THE LOWLANDS APPROACHING THE 100 DEGREE MARK IN THE AFTERNOON. THE SYNOPTIC WEATHER PATTERN WILL BEGIN TO CHANGE LATE WEDNESDAY INTO THURSDAY AS THE CENTER OF THE AREA OF HIGH PRESSURE ALOFT REFORMS MORE OVER UTAH AND THE FOUR CORNERS REGION. THIS CHANGE IN FLOW PATTERNS WILL DISRUPT THE MOIST SOUTHERLY FLOW AND FORCE IT MUCH FURTHER WEST. DRIER CONTINENTAL AIR WILL FLOW WILL TAKE ITS PLACE AND REDUCE CHANCES FOR SHOWERS AND THUNDERSTORMS THURSDAY THROUGH SATURDAY. RESIDUAL MOISTURE AIDED BY MOUNTAIN OROGRAPHICS MAY BE SUFFICIENT TO DEVELOP A FEW ISOLATED STORMS OVER THE MOUNTAINS DURING THIS PERIOD WHILE MOST OF THE AREA REMAINS DRY. TEMPERATURES WILL CONTINUE TO RANGE FROM NEAR TO SLIGHTLY ABOVE NORMAL. IN THE EXTENDED PERIOD OF SUNDAY THROUGH THE FIRST PART OF NEXT WEEK THE CENTER OF THE HIGH WILL HAVE SHIFTED MORE OVER NORTHERN NEW MEXICO AND FAR WEST TEXAS...RESULTING IN A NORTHEASTERLY TO EASTERLY FLOW PATTERN ALOFT. DRIER CONTINENTAL AIR WILL CONTINUE TO FLOW OVER THE AREA WHICH WILL CONTINUE A MOSTLY DRY PATTERN WITH A FEW ISOLATED THUNDERSTORMS OVER THE HIGHER MOUNTAINS IN THE AFTERNOON AND EVENINGS...WITH A A FEW BRIEF STORMS OVER THE LOWLANDS POSSIBLE. && .AVIATION...VALID 26/00Z-27/00Z. P6SM FEW-SCT080-100 SCT-BKN200-250 THRU MUCH OF PD. ISOLD LOWLAND AND SCT MTN VRB25G40KT 1-3SM BKN040-060 THRU 06Z AND AGAIN AFT 18Z. WINDS GENERALLY W TO SW AOB 12KTS. .FIRE WEATHER... UPPER HIGH WILL START OUT THE WEEK CENTERED AROUND OKLAHOMA WITH A SOUTHEAST FLOW OVER AREA. MAIN MOISTURE PLUME WILL REMAIN OVER FAR WESTERN NEW MEXICO THROUGH TUESDAY. A WEAK FRONT WILL MOVE IN FROM THE EAST LATE TUESDAY AND BRING A CHANCE FOR MORE WIDESPREAD PRECIPITATION TO THE REGION. GOING INTO THE END OF THE WEEK...TEMPERATURES WILL COOL SLIGHTLY TO NEAR NORMAL WITH UPPER HIGH BECOMING ESTABLISHED OVER THE FOUR CORNERS REGION. THIS WILL BRING DRIER AIR INTO THE AREA WITH MAINLY MOUNTAIN THUNDERSTORMS EXPECTED FRIDAY AND SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 75 100 74 98 / 20 20 20 20 SIERRA BLANCA 70 96 69 93 / 20 20 20 20 LAS CRUCES 70 98 69 96 / 20 20 20 20 ALAMOGORDO 70 98 69 94 / 20 20 20 20 CLOUDCROFT 52 76 55 73 / 30 40 40 40 TRUTH OR CONSEQUENCES 70 96 68 94 / 20 20 20 20 SILVER CITY 63 87 62 85 / 30 20 20 20 DEMING 70 98 69 96 / 20 20 20 20 LORDSBURG 67 96 67 95 / 20 20 20 20 WEST EL PASO METRO 74 101 73 99 / 20 20 20 20 DELL CITY 72 100 71 97 / 10 20 20 20 FORT HANCOCK 73 100 72 98 / 20 20 20 20 LOMA LINDA 70 95 69 92 / 20 20 20 20 FABENS 73 100 72 98 / 20 20 20 20 SANTA TERESA 72 100 71 97 / 20 20 20 20 WHITE SANDS HQ 71 98 70 96 / 20 20 20 20 JORNADA RANGE 69 98 68 95 / 20 20 20 20 HATCH 68 98 67 97 / 20 20 20 20 COLUMBUS 70 98 70 96 / 20 20 20 20 OROGRANDE 72 99 70 95 / 20 20 20 20 MAYHILL 58 85 60 82 / 30 30 40 40 MESCALERO 57 85 57 83 / 30 40 30 40 TIMBERON 58 84 59 82 / 20 30 40 40 WINSTON 60 86 60 84 / 30 30 30 30 HILLSBORO 66 94 65 92 / 20 20 20 20 SPACEPORT 69 96 68 94 / 30 20 20 20 LAKE ROBERTS 58 87 58 85 / 30 30 30 30 HURLEY 64 91 64 89 / 20 20 20 20 CLIFF 64 94 64 92 / 20 20 20 20 MULE CREEK 61 93 61 90 / 20 20 10 20 FAYWOOD 65 92 64 90 / 20 20 20 20 ANIMAS 67 95 67 93 / 20 20 20 20 HACHITA 68 95 67 93 / 20 20 20 20 ANTELOPE WELLS 65 91 65 89 / 30 20 20 30 CLOVERDALE 63 88 64 86 / 20 30 20 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/26 LUNDEEN/GRZYWACZ
Hazardous weather outlook, Jul 26, 11:43 AM MDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1143 AM MDT SUN JUL 26 2015 NMZ401>417-TXZ418>424-271745- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1143 AM MDT SUN JUL 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM ACROSS THE HIGHER MOUNTAINS EARLY THIS AFTERNOON AND THEN SPREAD INTO THE LOWLANDS LATE IN THE AFTERNOON AND WILL CONTINUE THROUGH THE NIGHT. STORMS WILL BE CAPABLE OF PRODUCING PERIODS OF MODERATE TO HEAVY RAINFALL...SMALL TO DIME SIZED HAIL...DEADLY LIGHTNING AND WIND GUSTS UP TO 50 MPH. LOCALIZED FLOODING WILL BE POSSIBLE NEAR HEAVIER RAINFALL AND WILL IMPACT DRAINAGES...ARROYOS...SMALL STREAMS AND LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .SPOTTER INFORMATION STATEMENT... RAIN AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH WEDNESDAY THEN DECREASE ACROSS THE AREA THURSDAY THROUGH SATURDAY DUE TO DRIER AIR MOVING INTO THE REGION. DESPITE THE DRIER CONDITIONS... MOUNTAIN ZONES WILL STILL HAVE A CHANCE OF THUNDERSTORMS DUE TO TERRAIN AFFECTS AIDING IN STORM DEVELOPMENT. SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. LUNDEEN
In the hours before
Special weather statement, Jul 26, 3:38 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 338 PM MDT SUN JUL 26 2015 NMZ414-415-262245- SACRAMENTO MOUNTAINS ABOVE 7500 FEET-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- 338 PM MDT SUN JUL 26 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OTERO COUNTY... AT 337 PM MDT...A STRONG THUNDERSTORM WAS OVER CLOUDCROFT. THE STORM WAS NEARLY STATIONARY. WIND GUSTS OF 50 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLOUDCROFT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3289 10576 3301 10582 3304 10571 3293 10564 TIME...MOT...LOC 2137Z 237DEG 3KT 3297 10574
Local storm report, Jul 26, 3:41 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
341 PM MDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL CLOUDCROFT 32.95N 105.73W
07/26/2015 M0.50 INCH OTERO NM COCORAHS
&&
EVENT NUMBER EPZ1500138
LANEYThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:02 PM MDT | Special Weather Statement | EPZ | Doña Ana | 28 min |
| Jul 26, 2:55 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 65 min |
| Jul 26, 3:06 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 3 hr |
| Jul 26, 3:18 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 26, 3:28 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Jul 26, 3:38 PM MDT | Special Weather Statement | EPZ | Otero | 67 min |
| Jul 26, 4:00 PM MDT | Flash Flood Warning | EPZ | Grant | 2 hr |
| Jul 26, 4:21 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 3 hr |
| Jul 26, 5:52 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.